Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 43, NWS Tallahassee, FL

November 27, 2016

NWS Tallahassee, FL issued this small craft advisory at Nov 27, 2016, 8:12 PM EST. It took effect at Nov 28, 2016, 7:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2016, 8:12 PM EST (01:12 UTC)
In effect from
Nov 28, 2016, 7:00 AM EST
Expired
Nov 29, 2016, 7:00 PM EST
In force
36 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

018 
WHUS72 KTAE 280112
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
812 PM EST SUN NOV 27 2016

GMZ750-755-770-775-280915-
/O.NEW.KTAE.SC.Y.0043.161128T1200Z-161129T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
812 PM EST SUN NOV 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 11 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 11 AM EST
TUESDAY. 

* WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS WITH A FEW GUSTS TO 30
  KNOTS.

* PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 8 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAHR
4 follow-up statements
609 
WHUS72 KTAE 280843
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EST MON NOV 28 2016

...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING THROUGH TUESDAY
MORNING FOR WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60
NM...


GMZ750-755-770-775-282200-
/O.CON.KTAE.SC.Y.0043.161128T1200Z-161129T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
343 AM EST MON NOV 28 2016

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 11 AM EST TUESDAY...

* WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS WITH A FEW GUSTS TO 30 
  KNOTS. 

* PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
114 
WHUS72 KTAE 281502
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EST MON NOV 28 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING FOR
WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM FOR HIGH
WINDS AND WAVES...

GMZ750-755-770-775-282200-
/O.CON.KTAE.SC.Y.0043.000000T0000Z-161129T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1002 AM EST MON NOV 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...SOUTH 20 KNOTS WITH HIGHER GUSTS.

* PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
272 
WHUS72 KTAE 290246
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EST MON NOV 28 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING FOR
WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM FOR HIGH
WINDS AND WAVES...

GMZ750-755-770-775-291000-
/O.CON.KTAE.SC.Y.0043.000000T0000Z-161129T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
946 PM EST MON NOV 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...SOUTH 20 KNOTS WITH HIGHER GUSTS.

* PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
800 
WHUS72 KTAE 290847
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR WATERS
FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM...

GMZ750-755-770-775-300000-
/O.EXT.KTAE.SC.Y.0043.000000T0000Z-161130T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
347 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTH AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS.

* PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 6:46 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 27, 6:46 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
646 PM EST Sun Nov 27 2016

.AVIATION [Through 00Z Tuesday]...

Mid-high level clouds will continue to increase across our area
this evening, but VFR conditions will prevail through the next
several hours. During the early morning hours, ample low-level
moisture could lead to some low clouds and/or patchy fog. The
highest chances of low clouds and fog will be at VLD, with
decreasing chances farther west. Any fog will dissipate and cigs will
rise to VFR levels during the mid-late morning, as southeasterly
to southerly winds increase to 10-15 kts across our area, with a
few higher gusts possible during the afternoon.

&&

.PREV DISCUSSION [259 PM EST]...

.NEAR TERM [Through Tonight]...

The deep layer ridge currently building across our area will shift
to the east late tonight, bringing a gradual increase in low layer
moisture to our region. Several NWP models forecast a north-south
oriented rain band to develop late tonight across the FL Panhandle
and adjacent coastal waters, which appears to be linked to an 850 mb
frontogenesis band currently developing across northeast FL.
However, given that the residual, very dry air aloft will limit
cloud depth/droplet growth, these models' PoPs appear too high, and
we are forecasting just a slight chance of rain with low QPF
amounts. Increasing clouds, associated with broad, weak, large-scale
ascent will prevent drastic cooling, with lows in the upper 40s to
lower 50s.

.SHORT TERM [Monday Through Tuesday Night]...

A shortwave over Arizona will eject eastward across Texas on Monday
before lifting northeastward through the Ohio Valley Monday night
and into the Great Lakes region Tuesday. This will further broaden
the longwave trough across the CONUS and push a cold front eastward
across the Lower Mississippi Valley. Meanwhile, a more potent
shortwave will drop through the Four Corners region Monday night
before moving east into Texas Tuesday/Tuesday night amplifying the
longwave trough through the Plains with a large fetch of deep moist
southwest flow from the southeast U.S. to New England. At the
surface, the flow will veer and increase from the south pulling in
able Gulf moisture. This along with the approaching cold front,
ample upper level energy, and deep layer moisture, will bring
our best chance for widespread rains in more than two months.

Initially, isentropic ascent will bring chances for rain mainly over
our western zones Monday followed by increasing convection along and
ahead of the cold front. The front may stall over or just northwest
of our far western zones as it becomes aligned with the mid-upper
level flow on Tuesday. Thus, expect a line of showers and
thunderstorms to move into the Panhandle Monday night, moving
slowly into the Tri-State region Tuesday and weakening. SPC has
outlined mainly our western zones for a marginal risk of severe
weather for Tuesday with a slight risk to our west. While the
severe threat continues to appear low, more than sufficient low
and deep layer shear will be present and an isolated strong to
briefly severe storm cannot be ruled out.

PoPs will be tapered highest northwest to lowest southeast. High
and low temps will run above normal through the period, increasing
to around 80 to THE lower 80s Tuesday, with lows in the mid to
upper 60s.

.LONG TERM [Wednesday Through Sunday]...

The next shortwave is forecast to move from the Southern Plains
Wednesday morning then into the Northeast by Thursday evening.
This will re-energize the stalled frontal boundary and push it
completely through the Tri-State region by Thursday evening. This
system could bring the potential for up to an inch of rain over
parts of the region, with a slightly greater potential for severe
weather due to the prolonged return flow and steeper lapse rates.
Friday through the next Saturday will feature a return to drier
and cooler conditions before another chance for rain on Sunday.

.MARINE...

Easterly flow will begin to turn southerly and strengthen late
tonight, with Advisory conditions possible Monday into Tuesday.
Another round of Advisory conditions will be possible late
Wednesday into Wednesday evening, but at least Cautionary
conditions should be expected starting late tonight and lasting
into Thursday. Showers and thunderstorms are possible on Tuesday,
and again on Wednesday night into Thursday.

.FIRE WEATHER...

Today will be the last dry day RH wise before moisture increases
ahead of two cold fronts that approach the southeast this week. So
after today, RH values are not forecast to reach critical thresholds
through the work week. Winds will increase though with the fronts.

High dispersion values are possible across the Big Bend and
southwest Georgia on Monday and much of the area again on Tuesday.

.HYDROLOGY...

Some much needed rainfall is on the horizon, with widespread
average estimates ranging from 1-1.5" along and west of a line
from Albany through Panama City, and anywhere from a quarter to a
half of an inch to the east. These totals are expected over the
period from Monday night through Thursday morning and should total
up in two waves.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   51  77  66  82  65 /   0  10  30  40  20
Panama City   56  76  70  79  68 /  20  30  40  50  30
Dothan        48  75  64  79  65 /   0  30  50  60  40
Albany        48  75  61  80  64 /   0  10  40  50  40
Valdosta      49  78  63  83  62 /   0   0  10  20  10
Cross City    50  77  65  81  63 /   0  10  10  20  20
Apalachicola  57  74  69  79  68 /  10  20  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Lahr
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:47 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton47 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.